Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 88, NWS Cleveland, OH

December 9, 2012

NWS Cleveland, OH issued this small craft advisory at Dec 9, 2012, 3:47 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2012, 3:47 AM EST (08:47 UTC)
Expired
Dec 9, 2012, 3:00 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WHUS71 KCLE 090847
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST SUN DEC 9 2012

LEZ142>144-091700-
/O.NEW.KCLE.SC.Y.0088.121209T0847Z-121209T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
347 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON.

* WINDS AND WAVES: NORTHEAST WINDS THIS MORNING WILL TURN EAST BY
  THIS AFTERNOON RANGING 10 AND 20 KNOTS. WAVES ARE EXPECTED TO
  RANGE BETWEEN 3 AND 5 FEET THROUGH THIS MORNING AND MUCH OF THE
  AFTERNOON. WINDS ARE EXPECTED TO SHIFT TO THE SOUTH BY LATE
  AFTERNOON...AND WAVES WILL SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
215 
WHUS71 KCLE 091420
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
920 AM EST SUN DEC 9 2012

LEZ142>144-092000-
/O.CON.KCLE.SC.Y.0088.000000T0000Z-121209T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
920 AM EST SUN DEC 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

* WINDS AND WAVES: EASTERLY WINDS OF 10 AND 20 KNOTS WILL CONTINUE
  THROUGH THE AFTERNOON. WAVES OF 3 AND 5 FEET ARE EXPECTED MUCH
  OF THE AFTERNOON. WINDS ARE EXPECTED TO SHIFT TO THE SOUTH BY
  LATE AFTERNOON...AND WAVES WILL BEGIN TO SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 12:23 AM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 9, 12:23 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1223 AM EST SUN DEC 9 2012

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MOVE EAST ACROSS THE AREA EARLY THIS
MORNING. A LOW WILL MOVE NORTHEAST ACROSS THE REGION EARLY MONDAY
PULLING A COLD FRONT EAST OF THE AREA. HIGH PRESSURE WILL PUSH UP
THE OHIO VALLEY TUESDAY NIGHT THROUGH WEDNESDAY...MOVING TO THE
MID ATLANTIC COAST BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE RIDGE ACROSS THE AREA WILL SHIFT EAST DURING THE EARLY MORNING
HOURS. RADAR IS SHOWING SOME RETURNS OVER NORTHERN INDIANA BUT
THAT ACTIVITY SEEMS TO BE SHIFTING NORTH. SOME RAIN DEVELOPING
OVER ILLINOIS AND THAT WILL BE ADVANCING EAST TOWARD THE FORECAST
AREA. THE CLOUDS WILL HOLD IN PLACE. BECAUSE OF THAT RAISED THE
LOWS SEVERAL DEGREES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
ATTENTION SHIFTS TO NEXT S/W THAT WILL WORK EAST INTO THE LAKES BY
MONDAY NIGHT AND ACROSS THE CWA EARLY WED. THE SURFACE LOW INDUCED
BY THE UPPER TROUGH IS PROGGED TO EJECT NE ACROSS OUR AREA SUN NIGHT.

DEEP MOISTURE ARRIVES EARLY SUN WITH RAIN SPREADING NE ACROSS THE
CWA DURING THE DAY. SOME OF THE RAIN COULD BE LOCALLY MODERATE AND
WITH MARGINAL INSTABILITY THERE MAY BE A LITTLE THUNDER...MAINLY FOR
THE SE HALF OF THE CWA. THE GROUND SHOULD BE ABLE TO TAKE SEVERAL
INCHES OF RAIN OR MORE OVER 6 OR MORE HOURS SO NOT EXPECTING
FLOODING TO BECOME A PROBLEM.

COLDER AIR PUSHES IN BEHIND THE LOW ON MON. TEMPS WILL LIKELY BE
STEADY OR FALL SOME DURING THE COURSE OF THE DAY ON MON. THE RAIN
MAY START TO CHANGE TO SNOW BUT GIVEN THE WARMER INITIAL CONDITIONS
AND THE FACT THAT THE PRECIP WILL BE TAPERING OFF NOT LOOKING FOR
ACCUMULATION OUTSIDE OF THE SNOWBELT.

IN THE SNOWBELT...THERE MAY BE ENOUGH MOISTURE AROUND 850 MB FOR
SOME SHSN MON NIGHT AND TUE BUT WITH MID LEVEL MOISTURE LACKING
HAVING A HARD TIME SEEING MUCH MORE THAN A FEW INCHES ACCUMULATION.

HIGH PRESSURE AND DRY AIR PUSH IN FOR TUE NIGHT SO ANY LINGERING
FLURRIES IN THE SNOWBELT WILL END. TUE NIGHT SHOULD BE THE COLDEST
NIGHT AS THE HIGH MOVES OVERHEAD TO PROVIDE CLEARING SKIES AND LIGHT
WINDS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE SECOND HALF OF THE WORK WEEK WILL BE DRY WITH A RIDGE OF HIGH
PRESSURE DRAPED ACROSS THE REGION.  PRECIP CHANCES WILL BEGIN TO
INCREASE TOWARD THE WEEKEND AS LOW PRESSURE TAKES SHAPE OVER THE
PLAINS.  THE NEW ECMWF IS A LITTLE SLOWER THAN THE GFS TRACKING THIS
LOW ACROSS THE WESTERN LAKES NEXT WEEKEND.  EITHER WAY...THINK
PRECIP WILL BE POSSIBLE FRIDAY NIGHT AT THE EARLIEST.  BETTER
CHANCES WILL OCCUR ON SATURDAY.  THIS SHOULD BE AN ALL RAIN EVENT AS
THE LOCAL AREA WILL REMAIN IN THE WARM SECTOR.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
IFR STRATUS MAY HANG ON AT KMFD OVERNIGHT OTHERWISE MOST SITES
WILL CONTINUE TO SEE MVFR CEILINGS. THE WIND WILL VEER FROM
NORTHEAST TO EAST AND EVENTUALLY SOUTHEAST ON SUNDAY. RAIN WILL
REDEVELOP SUNDAY LATE MORNING AND AFTERNOON AND CEILINGS WILL COME
BACK DOWN TO IFR FOR A WHILE. THE SURFACE LOW PRESSURE CENTER AND
WARM FRONT WILL PUSH NORTH ACROSS THE AREA SUNDAY EVENING AND
THE RAIN WILL BECOME MORE SHOWERY.

OUTLOOK...NON-VFR LIKELY SUNDAY NIGHT INTO TUESDAY.

&&

.MARINE...
NE FLOW WILL DEVELOP ON THE LAKE TONIGHT AS A RIDGE PASSES TO THE
NORTHEAST.  THE FLOW WILL BECOME SOUTHERLY ON SUNDAY AS A WARM FRONT
LIFTS ACROSS THE LAKE.  AT THE SAME TIME WINDS SPEEDS WILL BEGIN TO
INCREASE AND WILL LIKELY NEED A SMALL CRAFT SOMETIME LATE SUNDAY OR
SUNDAY EVENING.  A COLD FRONT WILL BE FORCED ACROSS THE LAKE SUNDAY
NIGHT AS LOW PRESSURE PASSES TO THE NORTH.  SPEEDS WILL INCREASE AND
SUSTAINED W TO NW FLOW IN THE 25 TO 30 KNOT RANGE IS NOT OUT OF THE
QUESTION LATE SUNDAY NIGHT INTO MONDAY.  ANOTHER RIDGE WILL MOVE
ACROSS THE LAKE ON TUESDAY CAUSING THE FLOW TO AGAIN BECOME SW.  SW
FLOW WILL THEN CONTINUE THROUGH THE END OF THE PERIOD WITH SPEEDS
BEGINNING TO INCREASE ON WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...KIELTYKA
SHORT TERM...ADAMS
LONG TERM...KUBINA
AVIATION...KOSARIK
MARINE...KUBINA
Hazardous weather outlook, Dec 8, 4:32 AM EST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
432 AM EST SAT DEC 8 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
432 AM EST SAT DEC 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:33 PM ESTSmall Craft AdvisoryCLE5 hr

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.